Seizures despite medication

Posted by oyeks @oyeks, Mar 16, 2020

I have a child age 16yrs we noticed she had seizure time to time like in most cases 4-5 times in a month and she still on her med (trigetol 200ml) yet it’s still same please is there any other med that will be good for her?

@melissarepanshek

@1710dave I imagine a seizure that you didn't know was coming was quite frightening. Often finding a medication that has little to no side effects, or at least ones that you can live with, can be a challenge. Have you reported this to your physician? Hopefully he/she may suggest adjusting the dosage or perhaps prescribe another medication or strategy. In any event, changes to your medication are best done with your physician.

@kennethracey switched medications after consulting with his physician and may have some experiences to share with you.

Dave, were you doing an activity that you normally would not be doing when the seizure came on? The current health crisis has definitely increased the stress level in most folks throughout the world and stress can trigger many things. Have you experienced a radical change in your lifestyle since the CoVID virus came ashore?

Jump to this post

I have a lot of stress,in the last ten years I lost both parents and all their brothers and sisters and now my sister,the last one in the family is dying from cancer,she is in hospice and all I can do is talk on the phone to her once a day and my wife has heart problems,i wake every morning afraid to look over at what I might find.

REPLY
@1710dave

I have a lot of stress,in the last ten years I lost both parents and all their brothers and sisters and now my sister,the last one in the family is dying from cancer,she is in hospice and all I can do is talk on the phone to her once a day and my wife has heart problems,i wake every morning afraid to look over at what I might find.

Jump to this post

My sincerest condolences on the tragic loss of so many members of your family. I understand your fear with regard to your spouse. My husband has had cardiac issues for the past 17 years and I am always on the "edge of my seat, waiting for the other shoe to drop". That type of stress does take its toll on an individual. The result in my case was the onset of panic attacks.

I am hoping that despite social restrictions you are able to connect with your physician and see if medication should be adjusted or perhaps another option introduced to help you to get through this extremely difficult time in your life. I know Mayo Clinic is offering various appointment options now to work around social distancing. Do you think perhaps your physician might be open to a conference call, Skype or Zoom meeting?

REPLY
@melissarepanshek

My sincerest condolences on the tragic loss of so many members of your family. I understand your fear with regard to your spouse. My husband has had cardiac issues for the past 17 years and I am always on the "edge of my seat, waiting for the other shoe to drop". That type of stress does take its toll on an individual. The result in my case was the onset of panic attacks.

I am hoping that despite social restrictions you are able to connect with your physician and see if medication should be adjusted or perhaps another option introduced to help you to get through this extremely difficult time in your life. I know Mayo Clinic is offering various appointment options now to work around social distancing. Do you think perhaps your physician might be open to a conference call, Skype or Zoom meeting?

Jump to this post

@1710dave
Hello Dave,
I too am sorry about the loss of your family Dave. I only have a brother and a sprinkling of cousins left.
I thought your Keppra had been increased. But if not I believe it would be a good idea to discuss an increase with your doctor. Another thing I would ask about is pharmacogenomics where they are able to use your genetic profile to test how effective a particular medication will work and at what dose. They can also determine if you will have side effects. Another thing to ponder is if your seizures could be stress induced. If so the seizure meds will be ineffective. Stress, Anxiety, depression or other psychological issues are a major enemy in someone with Epilepsy.

Most people I know or have talked to take
2-3,000mg a day.
Have you ever got a second opinion or thought about it. Might be a good idea. If your near Rochester, Minnesota, Jacksonville, Fl or Scottsdale, Az, Mayo Clinic would be an excellent place to go.
Best of luck to you Dave,
Jake

REPLY
Please sign in or register to post a reply.